Alert archive / Florida / Frost Advisories in 2010

Frost Advisory 2, NWS Melbourne, FL

January 13, 2010Lake County, Volusia County, Florida

NWS Melbourne, FL issued this frost advisory at Jan 13, 2010, 2:38 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 14, 2010, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2010, 2:38 PM EST (19:38 UTC)
In effect from
Jan 14, 2010, 3:00 AM EST
Expired
Jan 14, 2010, 8:00 AM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS72 KMLB 131938
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EST WED JAN 13 2010

...FROST ADVISORY FOR LAKE AND INLAND VOLUSIA COUNTY EARLY
THURSDAY...

FLZ041-044-144-141300-
/O.NEW.KMLB.FR.Y.0002.100114T0800Z-100114T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT
238 PM EST WED JAN 13 2010

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. 

HIGH PRESSURE ACROSS THE SOUTHEAST STATES...MAINLY CLEAR SKIES...
A VERY DRY AIRMASS AND LIGHT TO CALM WINDS WILL ALLOW FROST TO
FORM EARLY THURSDAY MORNING. LOW TEMPERATURES ARE FORECAST BETWEEN
33 AND 37 DEGREES ACROSS MUCH OF INTERIOR VOLUSIA AND LAKE
COUNTIES WHERE AREAS OF FROST WILL DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER TO TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE
VEGETATION FROM THE FROSTY CONDITIONS. BRING PETS AND POTTED
PLANTS INDOORS. CHECK ON YOUR ELDERLY NEIGHBORS TO MAKE SURE
THEIR FURNACE IS WORKING.

&&

$$

15
1 follow-up statement
916 
WWUS72 KMLB 141309
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
809 AM EST THU JAN 14 2010

FLZ041-044-144-141415-
/O.EXP.KMLB.FR.Y.0002.000000T0000Z-100114T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT
809 AM EST THU JAN 14 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 13, 10:45 AM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 13, 10:45 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EST WED JAN 13 2010

.DISCUSSION...

.UPDATE...MORNING FORECAST APPEARS ON TRACK WITH HIGH PRESSURE
ACROSS THE SE STATES. ZFP UPDATE ALREADY SENT TO REMOVE MORNING
HEADLINES. VERY DRY AIRMASS REMAINS IN PLACE WITH PWATS AROUND A
QUARTER INCH AT THE CAPE AND TAMPA. ONLY APPRECIABLE CHANGE WAS TO
GO SUNNY ACROSS THE NORTH. LOW LVL FLOW WILL VEER FROM NW-N EARLY TO
N-NNE THIS AFTERNOON. HIGHS NEAR 60 NORTH TO THE MID 60S SOUTH.

&&

.AVIATION...VFR.

&&

.MARINE...NORTHERLY FLOW TO 10 KNOTS NEAR SHORE AND 10-15 KNOTS
OFFSHORE WITH SEAS 2-3 FT CLOSE TO THE COAST AND 3-4 FT OFFSHORE.
CURRENT FORECAST IN GOOD SHAPE.

&&

.FIRE WEATHER...PREV DISCUSSION....NO CHANGES NEEDED. DRY AIRMASS
OVER THE AREA WILL BEGIN TO BE MODIFIED AS WINDS BECOME MORE NE LATE
THIS AFTERNOON. LOCATIONS OVER THE NORTHERN INTERIOR MAY STILL SEE MIN
RH VALUES IN THE LOW/MID 30S DURING THE AFTERNOON BUT THIS SHOULD
ONLY LAST FOR A COUPLE HOURS AS LOW LEVELS CONTINUE TO MOISTEN WITH
THE MORE ONSHORE FLOW. THEREFORE NO FIRE WEATHER HEADLINES NEEDED.

&&

.CLIMATE...MORNING LOWS OCCURRED AFTER 12Z AT MANY SITES THIS
MORNING. SOME UPDATED LOW TEMPS SO FAR TODAY.

DAYTONA BEACH   30 AT 720AM
ORLANDO (KMCO)  34 AT 745AM
MELBOURNE       34 AT 753AM
SANFORD         31 AT 744AM

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

VOLKMER/MOSES
Hazardous weather outlook, Jan 13, 9:06 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
906 AM EST WED JAN 13 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
906 AM EST WED JAN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
INCREASING RAIN CHANCES AND THE POTENTIAL FOR A FEW STORMS WILL
ACCOMPANY A FRONTAL SYSTEM THAT WILL MOVE ACROSS THE AREA LATE
SATURDAY INTO SATURDAY NIGHT. DETERIORATING MARINE CONDITIONS CAN
BE EXPECTED AHEAD OF THIS SYSTEM BEGINNING LATE FRIDAY NIGHT INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH/VOLKMER

Nearby

Frost Advisories in Florida, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.